Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 76, NWS Green Bay, WI

November 10, 2018

NWS Green Bay, WI issued this small craft advisory at Nov 10, 2018, 9:03 AM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2018, 9:03 AM CST (15:03 UTC)
Expired
Nov 10, 2018, 11:50 AM CST
In force
3 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

878 
WHUS73 KGRB 101503
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
903 AM CST Sat Nov 10 2018

LMZ521-522-541>543-102100-
/O.EXP.KGRB.GL.W.0014.000000T0000Z-181110T1500Z/
/O.NEW.KGRB.SC.Y.0076.181110T1503Z-181110T2100Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
903 AM CST Sat Nov 10 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect until 3 PM CST this afternoon.

* WINDS...Northwest 15 to 25 kts...easing to 10 to 15 kts.
 
* WAVES...Waves of 3 to 5 feet will decrease to 1 to 3 ft by late
  afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
2 follow-up statements
931 
WHUS73 KGRB 101618
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1018 AM CST Sat Nov 10 2018

LMZ521-522-541>543-102100-
/O.CON.KGRB.SC.Y.0076.000000T0000Z-181110T2100Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1018 AM CST Sat Nov 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...Northwest 15 to 25 kts...easing to 10 to 15 kts.

* WAVES...Waves of 2 to 4 feet will decrease to 1 to 3 ft by late
  afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
612 
WHUS73 KGRB 101750
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1150 AM CST Sat Nov 10 2018

LMZ521-522-541>543-101900-
/O.CAN.KGRB.SC.Y.0076.000000T0000Z-181110T2100Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1150 AM CST Sat Nov 10 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Green Bay has cancelled the Small
Craft Advisory. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 3:49 AM CST, 5 hours 14 minutes earlier.

Area forecast discussion, Nov 10, 3:49 AM CST, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
349 AM CST Sat Nov 10 2018

Forecast discussion for routine morning forecast issuance

.SYNOPSIS...
Issued at 342 AM CST Sat Nov 10 2018

Diminishing winds today, then a little light snow tonight.
Continued below normal temperatures through the middle of next
week, then some moderation.

The large, deep upper trough that has been over much of Canada
and the United States for the past week is forecast to persist
into the middle of next week and then weaken as energy rolling
east across the Pacific flattens the upstream ridge. The result
will be a more zonal regime by the end of the forecast period.

The current pattern is a cold one. For the most part,
temperatures will remain about 10 to 15F degrees below normal into
the middle of next week. The coldest air will move through early
next week, with highs on Tuesday probably 12-20F degrees below
normal. Although the pattern will remain active with numerous
shortwaves rotating through the large scale trough, none of the
features affecting the forecast area is expected to be a good
precipitation producer. So below normal amounts are expected for
the period.
&&

.SHORT TERM...Today...Tonight...and Sunday
Issued at 342 AM CST Sat Nov 10 2018

The weather will settle down today as the strong cyclone that
brought snow to the area yesterday shifts off to the east. A
widespread light snow with just scattered heavier snow showers
persisted in the Lake Superior snowbelt early this mporning. The
flow will back westerly fairly quickly after daybreak, so
anticipate allowing the WS.W for Vilas County expire as scheduled
at 12Z. Winds took longer than expected to pick up over east-
central Wisconsin as a sharp surface trough hung back into the
region as the primary cyclone began pulling out overnight.
Northwest winds with strong CAA aiding in downward momentum
transport were now across the area. Except for the northeast
corner of the state, gusts have generally been AOB 35 kts. That's
not meeting advisory criteria, but since the WI.Y only runs
another few hours will let it run to its scheduled expiration at
12Z. The exception will be Door county, where destabilization over
the warmer waters of the bay will help mix stronger winds down to
the surface. (The Minneapolis Shoal sensor recently reported a
gust to 43 kts.) Although the surface pressure gradient and winds
aloft should settle down fairly quickly this morning, strong gusts
are likely to persist past 12Z across the Door so will extend the
advisory there to 15Z.

Otherwise, high pressure will bring quiet weather today. But the
next shortwave moving through the large scale trough was already
digging into the Northern Plains this morning. The feature was
generating a considerable amount of middle and high cloudiness,
with a distinct baroclinic leaf structure apparent on satellite
imagery. Surface observations indicated some light precipitation
across eastern MT and western ND, and adjacent portions of
southern Canada. Virtually all of the models generated light
precipitation across much of the forecast area tonight as the
feature arrives in the region. Despite that, most of the MOS PoPs
were rather low and only in the chance category. Given the
organized appearance the feature of current satellite imagery and
the forcing forecast to accompany it into the area, felt PoPs
should be higher so took them up to likely. Amounts should be
light--under an inch in most areas.

Occasional light snow and flurries may linger into Sunday. A
return to southerly low-level winds will probably result in highs
a few degrees warmer than today.

.LONG TERM...Sunday Night Through Friday
Issued at 342 AM CST Sat Nov 10 2018

Focus in the long term is on lake effect snow potential across
far north- central Wisconsin and seasonably cold temperatures.

Northwest winds keep a chance for lake effect snow across far
north- central WI on Monday and Tuesday. Wind trajectories look
somewhat unfavorable Monday (more westerly), so only anticipate a
few snow showers or flurries reaching Vilas County. Wind veers
more NW on Tuesday which could bring snow showers into parts of
Oneida, Forest, and Florence Counties as well. Any accumulation
looks mainly confined Vilas Co. where an inch or two is possible.

Meanwhile, models have been consistent with showing an colder
push of air early in the week, with 850 temperatures around -18 to
-16C by Tuesday. Highs on Tuesday range from the upper teens
(north- central WI) to upper 20s (lake shore). Single digit lows
are forecast across much of central/north- central WI Tuesday and
Wednesday morning. However, current forecast does stay above
record minimums as most sites hold records in the the single
digits below zero for November 13 and 14. Temps recover somewhat
by Thursday, with highs in the middle 30s to low 40s.

Long range models continue to show a couple clipper systems
passing just north of Wisconsin late in the week and next weekend;
however, timing and location vary greatly from run-to-run and
model-to-model. Confidence is low at this point and stuck with a
model blend for PoPs late in the week which features a couple
chances of precip here and there. Overall, chances and amounts
appear minimal.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 342 AM CST Sat Nov 10 2018

The overall trend today will be toward VFR conditions, though it
may not occur in a smooth fashion. Ceilings were already VFR
across much of the east, but some of the MVFR ceilings to the west
could swing through there as the low-level flow begins to back.
Northwest flow across Lake Superior is likely to keep the MVFR
conditions in the north through at least much of the morning, with
improvement expected thereafter as the flow becomes westerly. The
snow tonight is expected to be light, so primarily VFR conditions
are expected. But there will probably be some temporary MVFR
ceilings and IFR visibilities across the area, and perhaps a
little more persistent MVFR ceilings across the north.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 AM CST early this morning for WIZ038>040-
048>050.

Wind Advisory until 9 AM CST this morning for WIZ022.

Winter Storm Warning until 6 AM CST early this morning for
WIZ005.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......KLB
AVIATION.......Skowronski
Hazardous weather outlook, Nov 10, 4:18 AM CST, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
418 AM CST Sat Nov 10 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111200-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
418 AM CST Sat Nov 10 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Hazardous travel conditions due to yesterday's snow will continue
across northern Wisconsin this morning. Strong winds will affect
the Door Peninsula until mid-morning.

Light snow spreading across the area could result in slippery
roadways tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Hazardous travel conditions are possible at times across north-
central Wisconsin through early next week due to lake-effect snow
showers.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report storm-total snowfall
measurements from north-central Wisconsin and any measured wind
gusts over 40 mph.

LMZ521-522-541>543-111200-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
418 AM CST Sat Nov 10 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Northwest gale force gusts to 45 knots are expected until mid-
morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

Skowronski/KLB

In the hours before

Local storm report, Nov 10, 8:18 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
818 AM CST SAT NOV 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     SNOW             ST GERMAIN              45.91N 89.48W
11/10/2018  M3.1 INCH        VILAS              WI   CO-OP OBSERVER

0815 AM     SNOW             12 W LAND O LAKES       46.16N 89.48W
11/10/2018  M3.4 INCH        VILAS              WI   PUBLIC

0817 AM     SNOW             EAGLE RIVER             45.91N 89.25W
11/10/2018  M2.7 INCH        VILAS              WI   CO-OP OBSERVER

&&

SAC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 9:16 PM CSTSpecial Weather StatementGRBLanglade, Menominee, Shawano, Waupaca, Waushara44 min
Nov 9, 10:47 PM CSTSpecial Weather StatementGRBBrown, Calumet58 min

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.